Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 3, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 17, 2015, 5:14 PM MDT for Keith County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2015, 5:14 PM MDT (23:14 UTC)
- Expired
- Apr 17, 2015, 6:00 PM MDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Keith County, NE
The radar
The North Platte radar (KLNX), 127 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 17, 4:37 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
986
WUUS53 KLBF 172314
SVRLBF
NEC101-180000-
/O.NEW.KLBF.SV.W.0003.150417T2314Z-150418T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
514 PM MDT FRI APR 17 2015
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN KEITH COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 600 PM MDT
* AT 512 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OGALLALA...
AND MOVING NORTHWEST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LEMOYNE AROUND 540 PM MDT.
OTHER LOCATIONS IN THE WARNING INCLUDE KINGSLEY DAM...LAKE VIEW
CAMPGROUND...OTTER CREEK CAMPGROUND AND BELMAR.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 124 AND 133.
THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 84 AND 107.
THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 122 AND 138.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.
&&
LAT...LON 4140 10183 4139 10175 4112 10158 4107 10171
4136 10206 4139 10205
TIME...MOT...LOC 2314Z 147DEG 20KT 4116 10170
HAIL...1.00IN
WIND...<50MPH
$$
TAYLOR2 follow-up statements
557
WWUS53 KLBF 172337
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
637 PM CDT FRI APR 17 2015
NEC101-180000-
/O.CON.KLBF.SV.W.0003.000000T0000Z-150418T0000Z/
KEITH NE-
537 PM MDT FRI APR 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
KEITH COUNTY UNTIL 600 PM MDT...
AT 535 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
OGALLALA...AND MOVING NORTHWEST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LEMOYNE AROUND 600 PM MDT.
OTHER LOCATIONS IN THE WARNING INCLUDE LAKE VIEW CAMPGROUND...OTTER
CREEK CAMPGROUND AND BELMAR.
THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 89 AND 105.
THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 123 AND 138.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.
&&
LAT...LON 4139 10205 4140 10183 4139 10175 4117 10165
4114 10175 4136 10206
TIME...MOT...LOC 2337Z 144DEG 12KT 4122 10175
HAIL...1.00IN
WIND...<50MPH
$$
TAYLOR312
WWUS53 KLBF 180006
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
706 PM CDT FRI APR 17 2015
NEC101-180015-
/O.EXP.KLBF.SV.W.0003.000000T0000Z-150418T0000Z/
KEITH NE-
606 PM MDT FRI APR 17 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KEITH COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.
LAT...LON 4139 10205 4140 10183 4139 10175 4117 10165
4114 10175 4136 10206
TIME...MOT...LOC 2337Z 144DEG 12KT 4122 10175
$$
TAYLORWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 2:17 PM MDT, 2 hours 57 minutes earlier.
Area forecast discussion, Apr 17, 2:17 PM MDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 317 PM CDT FRI APR 17 2015 .SYNOPSIS... ISSUED AT 320 PM CDT FRI APR 17 2015 UPPER CLOSED LOW CENTERED OVER SOUTH CENTRAL COLORADO AS SEEN IN IR. DIFFLUENCE ALOFT OVER CENTRAL NEBRASKA AND A DRY SLOT PUSHING NORTH IN SOUTHEAST COLORADO AND SOUTHWEST KANSAS. WIDESPREAD PRECIPITATION ASSOCIATED WITH UPPER LOW FROM NORTHERN COLORADO SOUTHEAST WYOMING INTO NORTHERN NEBRASKA . LARGE AREA OF CONVECTION FROM CENTRAL OKLAHOMA INTO BIG BEND OF TEXAS ALONG THE DRY LINE. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 320 PM CDT FRI APR 17 2015 LARGE SLOW MOVING UPPER LEVEL LOW PRESSURE IS CENTERED ACROSS SOUTHERN COLORADO LATE THIS AFTERNOON. SOME DRIER AIR ALOFT HAS SPREAD INTO WESTERN KANSAS JUST AHEAD OF A SIGNIFICANT PV ANOMALY MOVING INTO EASTERN COLORADO. THIS HAS ALLOWED MID AND UPPER LEVEL CLOUDINESS TO THIN IN THAT AREA...AND AS INSTABILITY INCREASES DUE TO SURFACE HEATING...SCATTERED THUNDERSTORMS WILL BE THE RESULT LATE THIS AFTERNOON. THESE THUNDERSTORMS WILL LIKELY INCREASE IN COVERAGE AS THEY MOVE NORTH INTO SOUTHWEST AND WESTERN NEBRASKA THIS EVENING. THERE IS A CHANCE THAT AN ISOLATED SEVERE STORM OR TWO COULD OCCUR THIS EVENING...GENERALLY ALONG AND SOUTH OF INTERSTATE 80...BUT NOT EXPECTING WIDESPREAD SEVERE WEATHER. AM EXPECTING ANOTHER ROUND OF DECENT RAINFALL HOWEVER...AND ANOTHER ONE HALF TO LOCALLY ONE INCH OF RAIN IS LIKELY TO OCCUR AS THE BAND OF SHOWERS AND STORMS ROTATE FROM SOUTH TO NORTH THROUGHOUT SOUTHWEST INTO WESTERN NEBRASKA THIS EVENING. SO FAR...AREAS AROUND ONEILL AND OTHER LOCATIONS IN EASTERN PORTIONS OF NORTH CENTRAL NEBRASKA HAVE NOT RECEIVED MUCH IN THE WAY OF RAINFALL. THIS SHOULD CHANGE LATE TONIGHT AS BETTER MOISTURE AND LIFT MOVE INTO THAT AREA FROM THE SOUTH. THE UPPER LEVEL LOW WILL SLOWLY DRIFT INTO NORTHWEST KANSAS SATURDAY. MODELS ARE SCOURING OUT SOME OF THE LOW LEVEL MOISTURE ACROSS WESTERN AND SOUTHWEST NEBRASKA...WHICH WOULD MINIMIZE INSTABILITY SOMEWHAT. BETTER LOW LEVEL MOISTURE WILL RESIDE ACROSS SOUTH CENTRAL INTO CENTRAL NEBRASKA. THIS WOULD BE WHERE THE BETTER CHANCE FOR A STRONG OR SEVERE STORM WOULD BE...BUT ALL AREAS WILL HAVE AT LEAST A CHANCE FOR A SHOWER OR STORM AS THE COLD AIR ALOFT ASSOCIATED WITH THE UPPER LOW WILL BE MOVING OVERHEAD. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 320 PM CDT FRI APR 17 2015 MODELS IN GOOD AGREEMENT IN MID AND LONG TERM SOLUTIONS AND HAVE USED A BLEND WITH MORE EMPHASIS ON NAM IN THE MID TERM. SLIGHT RISK HAS BEEN MOVED FURTHER EAST ON SATURDAY AS UPPER LOW AND DRY LINE MOVES FURTHER EAST AND MOST OF WESTERN NEBRASKA IS DRY SLOTTED. FOCUS SATURDAY NIGHT WILL BE TOWARDS NORTHWEST IN DEFORMATION ZONE AND TO THE SOUTHEAST AS THUNDERSTORMS MOVE INTO SOUTH CENTRAL NEBRASKA THROUGH THE EVENING. MADE MINOR ADJUSTMENTS TO POPS AND QPF FIELDS FROM PREVIOUS FORECAST AND KEPT ISOLATED THUNDER ACROSS THE FORECAST AREA THROUGH THE EVENING CHANGING TO RW- AFTER MIDNIGHT CARRYING INTO SUNDAY MORNING AS WRAPAROUND MOVES ACROSS WESTERN NEBRASKA WITH STRONG CAA. TEMPERATURES IN THE LOW TO MID 50S FOR DAYTIME HIGHS SUNDAY AND MONDAY. LOWS IN THE UPPER 20S TO AROUND 30 SUNDAY NIGHT AND MONDAY AS SKIES CLEAR AND WE STAY ON THE COLD SIDE OF THE UPPER TROUGH OVER MINNESOTA. AS SYSTEM MOVES INTO GREAT LAKES AND CONTINUES TO KEEP NORTH CENTRAL BELOW NORMAL TEMPERATURES. UPPER TROUGH OVER THE WEST COAST BEGINS TO EJECT WAVES INTO WESTERN NEBRASKA MID WEEK THAT WILL INTERACT WITH A STATIONARY BOUNDARY ALONG THE NEBRASKA KANSAS BORDER AND BRING SLIGHT RAINSHOWER CHANCES TO MAINLY SOUTHWEST ZONES THROUGH FRIDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 155 PM CDT FRI APR 17 2015 A LARGE SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO VERY SLOWLY DRIFT ACROSS THE REGION THROUGH TONIGHT. CEILINGS WILL REMAIN MVFR FOR MOST AREAS. SHOWERS WILL CONTINUE...WITH A FEW THUNDERSTORMS POSSIBLE AS WELL. SOME LOCAL IFR IS POSSIBLE WITHIN HEAVIER SHOWERS. EAST TO NORTHEAST WINDS WILL CONTINUE AROUND 10 KTS OR SO. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...POWER SHORT TERM...TAYLOR LONG TERM...POWER AVIATION...TAYLOR
Hazardous weather outlook, Apr 17, 3:20 PM MDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 420 PM CDT FRI APR 17 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-182130- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 420 PM CDT FRI APR 17 2015 /320 PM MDT FRI APR 17 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A LOW PRESSURE SYSTEM CURRENTLY LOCATED OVER COLORADO WILL SLOWLY MOVE TO THE EAST...PROVIDING PERIODS OF WIDESPREAD SHOWERS AND POSSIBLY THUNDERSTORMS TONIGHT. A FEW SEVERE THUNDERSTORMS CONTAINING LARGE HAIL MAY DEVELOP...MAINLY SOUTH OF A LINE FROM OGALLALA TO NORTH PLATTE TO BRADY. NORTH OF THIS LINE...A FEW STRONG THUNDERSTORMS ARE POSSIBLE. LOCALLY HEAVY RAIN COULD OCCUR WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE LOW PRESSURE SYSTEM WILL MOVE ONTO THE SLOWLY ACROSS THE AREA SATURDAY...PROVIDING ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS. AT THIS TIME...SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS SOUTHWEST NEBRASKA. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) TAYLOR
In the hours before
Special weather statement, Apr 17, 4:01 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 501 PM CDT FRI APR 17 2015 NEZ059-172245- LINCOLN NE- 501 PM CDT FRI APR 17 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LINCOLN COUNTY UNTIL 545 PM CDT... AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF WALLACE...OR 17 MILES NORTH OF HAYES CENTER...MOVING NORTHWEST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... WALLACE AROUND 515 PM CDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TAYLOR
Special weather statement, Apr 17, 5:06 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 606 PM CDT FRI APR 17 2015 NEZ057-172345- KEITH NE- 506 PM MDT FRI APR 17 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KEITH COUNTY UNTIL 545 PM MDT... AT 504 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OGALLALA...MOVING NORTHWEST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... KINGSLEY DAM AROUND 515 PM MDT. LEMOYNE AROUND 535 PM MDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TAYLOR
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.